Alert archive / New York / Flash Flood Warnings in 2005
Flash Flood Warning 22, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 17, 2005, 7:06 PM EDT for Oneida County, New York. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2005, 7:06 PM EDT (23:06 UTC)
- Expired
- Jul 17, 2005, 10:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 43 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 8:15 PM EDT | FLASH FLOOD | Boonville, NY | MILL CREEK IN THE TOWN OF BOONVILLE WAS FLOODING THE BOONVILLE FAIRGROUNDS. ROUTE 294 WAS ALSO REPORTED TO BE FLOODED AND CLOSED IN BOONVILLE AND AVA. WATER WAS UP TO THE TOPS OF CARS IN THESE AREAS. MANY BASEMENTS WERE FLOODED. SOME HOMES HAVE WATER TO THE FI |
| Jul 17, 8:15 PM EDT | FLASH FLOOD | Boonville, NY | MILL CREEK IN THE TOWN OF BOONVILLE WAS FLOODING THE BOONVILLE FAIRGROUNDS. ROUTE 294 WAS ALSO REPORTED TO BE FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 69 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KBGM 172308
FFWBGM
NYC065-180200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
706 PM EDT SUN JUL 17 2005
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN ONEIDA COUNTY IN CENTRAL NEW YORK
* UNTIL 1000 PM EDT
* AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN IN NORTH CENTRAL ONEIDA COUNTY FROM SLOW MOVING
THUNDERSTORMS. RADAR ESTIMATES INDICATE THAT 2 TO 3 INCHES OF RAIN
HAS FALLEN OVER THE MILL CREEK AND MOOSE CREEK BASINS SINCE LATE
AFTERNOON. ADDITIONAL HEAVY RAIN IS EXPECTED BETWEEN 7 AND 8 PM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORESTPORT
AND BOONVILLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED FOR
HIGHER GROUND.
LAT...LON 4354 7527 4344 7519 4337 7533 4334 7554
4342 7556
$$
MJ2 follow-up statements
000 WGUS71 KBGM 180026 FFSBGM NYC065-180215- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 820 PM EDT SUN JUL 17 2005 NYC065-180215- 820 PM EDT SUN JUL 17 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1000 PM EDT FOR NORTHERN ONEIDA COUNTY... AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF EXCESSIVE RAINFALL OVER THE FOLLOWING LOCATIONS...AVA...BOONVILLE...FORESTPORT AND HAWKINSVILLE. SLOW MOVING THUNDERSTORMS CONTINUE TO MOVE INTO THIS REGION...WITH ADDITIONAL HEAVY RAIN ANTICIPATED THROUGH AT LEAST 9 PM. RADAR ESTIMATES AND SPOTTER REPORTS INDICATE THAT NEARLY 4 INCHES OF RAIN HAS FALLEN OVER THIS REGION SINCE LATE AFTERNOON. RAIN SPOTTER AND EMERGENCY MANAGEMENT REPORTS INDICATE THAT ROUTE 294 IN BOONVILLE HAS BEEN CLOSED DUE TO FLOODING. THE FAIRGROUNDS IN BOONVILLE HAVE ALSO BEEN INUNDATED...AS MILL CREEK HAS OVERFLOWED ITS BANKS. FLOODING LIKELY WILL OCCUR OVER MANY OF THE SMALL STREAMS AND CREEKS CLOSE TO THE ABOVE MENTIONED LOCATIONS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. $$ MJ/DN/JFC
000 WGUS71 KBGM 180028 CCA FFSBGM FLASH FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE BINGHAMTON NY 820 PM EDT SUN JUL 17 2005 NYC065-180200- ONEIDA NY- 820 PM EDT SUN JUL 17 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1000 PM EDT FOR NORTHERN ONEIDA COUNTY... AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF EXCESSIVE RAINFALL OVER THE FOLLOWING LOCATIONS...AVA...BOONVILLE...FORESTPORT AND HAWKINSVILLE. SLOW MOVING THUNDERSTORMS CONTINUE TO MOVE INTO THIS REGION...WITH ADDITIONAL HEAVY RAIN ANTICIPATED THROUGH AT LEAST 9 PM. RADAR ESTIMATES AND SPOTTER REPORTS INDICATE THAT NEARLY 4 INCHES OF RAIN HAS FALLEN OVER THIS REGION SINCE LATE AFTERNOON. RAIN SPOTTER AND EMERGENCY MANAGEMENT REPORTS INDICATE THAT ROUTE 294 IN BOONVILLE HAS BEEN CLOSED DUE TO FLOODING. THE FAIRGROUNDS IN BOONVILLE HAVE ALSO BEEN INUNDATED...AS MILL CREEK HAS OVERFLOWED ITS BANKS. FLOODING LIKELY WILL OCCUR OVER MANY OF THE SMALL STREAMS AND CREEKS CLOSE TO THE ABOVE MENTIONED LOCATIONS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. $$ MJ/DN/JFC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 2:54 PM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jul 17, 2:54 PM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 254 PM EDT SUN JUL 17 2005 .SYNOPSIS...CWA REMAINS UNDER SW FLOW AS MAIN WAVE THAT ONCE DENNIS SLOWLY MERGES WITH 500 MB TROUGH DIVING DOWN FORM THE CANADIAN PLAINS. THIS COMBINED SYSTEM WILL EVENTUALLY DRAG A COLD FRONT ACROSS THE NORTHEAST ON TUESDAY. && .SHORT TERM (TODAY - TUESDAY)... THIS AFT-TONIGHT...MAIN 500 MB TROUGH WELL TO THE WEST...WITH WEAKER WAVES OVER OH AND NJ. WAVE IN OH SHOULD STAY OUR WEST THIS EVE...SO ONCE AGAION EXPECTING JUST SOME DIURNALLY DRIVEN CONVECTION LASTING INTO THE EVENING BEFORE WEAKENING. THERE IS A LITTLE MORE WIND ALOFT THAN PREVIOUS DAYS WITH SOME WEAK SHEAR...WHICH WILL ACT TO DEVELOP MORE DESCRETE CELLS WHICH WILL LAST LONGER...AS UPDRAFTS HAVE SOME SUPPORT AND COULD PRODUCE GOOD RAINFALL RATES...HOWEVER CELLS WILL BE MOVING...SO THIS WILL REDUCE THE THREAT OF ANY ONE AREA SITTING UNDER ANY ONE CELL FOR A LONG TIME. THE ONE THING TO WATCH IS FOR ANY BACK-BUILDING THAT MAY OCCUR OVER COMPLEX TERRAIN. ANY CELLS COULD LAST A LITTLE LONGER AFTER SUNSET THIS EVENING...BUT MOST OF THE CONVECTION SHOULD WIND DOWN BEFORE MIDNIGHT. FOR THE OVERNIGHT...MOIST BL COULD STILL GENERATE SOME WEAK INSTABILITY...ESPECIALLY AROUND LEFTOVER BOUNDARIES...SO HAVE TO CONTINUE THE CHC TSRA...WITH REDUCED POPS. MONDAY...A 500 MB RIPPLE MOVES THRU THE SW FLOW...JUST S AND E OF LK ONTARIO...WHICH WILL ENHANCE THE CONVECTION A BIT...PARTICULARLY DURING THE AFTERNOON...BUT EVEN WITHOUT THIS WAVE...AIR MASS IS MOSIT ENOUGH THAT ANY BIT OF LL CONVERGENCE COULD PRODUCE A TSRA. SHOULD SEE MORE SUN...CLOSER TO P/S THAN TODAY...ALSO WARMER MID-LVL AIR WILL BE ADVECTED IN...SO EXPECT MAX TEMPS UPPER 80S TO 90 IN MANY SPOTS. MON NIGHT...MOST CONVECTION SHOULD WEAKEN AFTER SUNSET...BUT ALSO CANT RULE OUT A SHOWER POPPING UP OVERNIGHT. TUESDAY...AS SFC TROUGH SWINGS N OF CWA...COOL FRONT WILL BE DRAGGED ACROSS NY/PA...MOSTLY DURING THE AFTERNOON. THE MODEL TREND HAS BEEN FOR THE 500 MB TROUGH TO LIFT FURTHER N...THUS PROVIDING LESS OF A PUSH FOR THE FRONT TO OVERCOME THE AIRMASS AHEAD OF IT...SO EXPECT IT TO CROSS CWA A LITTLE LATER THAN MODEL RUNS...BUT ONLY BY A FEW HOURS. -CEMPA && .LONG TERM (TUE NIGHT - SUNDAY)... FRONT WILL MOVE S OF FORECAST AREA TUE NIGHT WITH A CLEARING TREND. HI PRES WILL BE OVER THE AREA WED AND THU. TEMPERATURES WILL STILL BE SEASONABLY WARM BUT HUMIDITY WILL HAVE BACKED OFF A BIT MAKING IT A LITTLE MORE COMFORTABLE. A WEAK FRONT WILL APRCH LATE THU INTO FRI BRINGING ANOTHER CHC FOR SCT AFTN/EVE SHWRS AND TSTMS. HI PRES WITH NW FLOW ALF FOR SAT AND SUN. -BMW && .AVIATION (17/18Z - 18/18Z)... SUBTROPICAL AIR MASS LEADING TO SCATTERED SHOWERS AND TSTMS. ACTIVITY WILL CONTINUE INTO TONIGHT. DRIER AIR AT MID LEVELS BEGINS TO PUSH IN FM THE W TOWARD MORNING. LOW LEVEL MOISTURE WILL STILL REDUCE VSBYS TO BETWEEN 3 AND 5 MILES TONIGHT AND AREAS OF MVFR STRATUS WILL STILL BE AROUND UNTIL 14Z. -BMW && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
Hazardous weather outlook, Jul 17, 4:13 AM EDT, 14 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 413 AM EDT SUN JUL 17 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-180812- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 413 AM EDT SUN JUL 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SCATTERED THUNDERSTORMS WITH HEAVY RAIN WILL FORM TODAY...MAINLY IN THE AFTERNOON...LASTING INTO THE EARLY EVENING. ISOLATED LOCATIONS COULD HAVE SEVERAL INCHES OF RAIN CAUSING FLASH FLOODING. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE AGAIN POSSIBLE MONDAY AND TUESDAY. THE FLASH FLOOD THREAT WILL BE LESSENED BUT STILL POSSIBLE. A FEW THUNDERSTORMS COULD BECOME SEVERE ON TUESDAY DEPENDING ON THE STRENGTH AND TIMING OF A COLD FRONTAL PASSAGE. .SPOTTER CALL TO ACTION STATEMENT... FORMAL SKYWARN ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...RAINFALL SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON.
Nearby
Flash Flood Warnings in New York, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.